MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number HMT2100
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a - no patient was involved.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the heartmate touch adapter was not connecting to the ipad.This was troubleshooted by turning the wifi off.It was resolved by disconnecting the heartmate touch adapter and utilizing a different power module and a different heartmate touch device to establish a connection.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an unsuccessful attempt to establish connection between the heartmate touch app and wireless adapter was not confirmed.It was reported that the issue was resolved by using a different wireless adapter/power module.The wireless adapter that was exchanged at the time of the event was reported to be functioning as intended currently.No product was returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.The wireless adapter is manufactured by a third party who maintains the device history records.Heartmate 3 instructions for use (ifu) (rev.B) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller, how to determine the status of the wireless adapter, and how to use the heartmate touch app.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) (rev.B) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide (rev.B) under ¿troubleshooting¿ cover all alarms (visual and audible), including the connection failed - heartmate touch app error messages, and the actions to take if the alarms cannot be resolved.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was additionally reported that following troubleshooting, the heartmate touch adapter was now functioning as intended.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19861853
Report Number2916596-2024-04758
Device Sequence Number20709111
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public(01)05415067032065(11)200503
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT2100
Device Catalogue NumberHMT2100
Device Lot Number7548852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown